MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-28-164-28U
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under, and device 2 is being reported under mdr-2247858-2025-00244.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"delivery system failure: when the stent graft was deployed with the controller in position 2, the deployment grip could not be retracted.The stent graft could be deployed by rotating the deployment grip, and the device was implanted in the desired position.Another relay pro device with the same catalog and lot number was used on this patient, but the same event occurred.The stent graft could be deployed by rotating the deployment grip, and the device was implanted in the desired position.The procedure was successfully completed.Operation type: tevar, blood loss: no blood loss , image available upon request, pre-case plan available upon request, additional information available upon request.Two sets of the delivery systems will be returned.(tc# (b)(4)" patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00243 and device 2 is being reported under mdr-2247858-2025-00244.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system - device 1 (28-n4-28-164-28u) with final assembly lot# 2412210021 and relay pro nbs (n4) thoracic stent-graft system - device 2 (28-n4-30-164-30u) with final assembly lot# 2409250016, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show device 1 received the required sterilization dose on january 10, 2025, and device 2 received the required sterilization dose on october 07, 2024.There were no nonconformances or reworks in relation to device 1.Device 2 had ncr 19906 open as namsa labs endotoxin testing report # 24c-58394-01 showed that 1 sample of relay pro, test article (n4) part#: 2833-0867-43 lot#: 2409190423 from the week of 09/ 23/2024 to 09/29/2024 had failed endotoxin test with 23.0 eu/device.Initial extraction quadruplicate retesting results had an average of 28.0 eu/device respectively, not meeting the max allowed of 20 or less eu/device.The issue addressed in the ncr is not related to the reported failure.There were no reworks in relation to device 2.The patient underwent a thoracic endovascular aortic repair (tevar) procedure in which two relay pro nbs stent-grafts (catalog numbers 28-n4-28-164-28u and 28-n4-30-164-30u) were implanted.The event narrative indicated an issue occurred while retracting the fabric sheath to deploy the stent-graft the two relay pro nbs devices.The deployment grip could not be pulled down so the mechanical advantage was rotated to retract the fabric sheath for each device.No patient harm was reported.A review of the device history records showed no issues related to the reported failure were found during the manufacture of the devices.The two relay pro nbs delivery systems were returned for investigation under rga # 105504.An evaluation of device #1 (lot # 2412210021) and device #2 (lot # 2409250016) was performed by the quality engineering team.The device tip was removed from each device, and the distal clasp was evaluated.An indication of some adhesive residue was observed below the distal threads on each device.The distal end of the constraining sleeve was evaluated on each device, in which some residue resembling adhesive and slight fraying of the fabric were found on the constraining sleeve on both devices.The fraying of the fabric sheath and adhesive observed on the fabric sheath and below the distal clasp threads indicate the fabric was potentially caught between the device tip and distal clasp as the physician attempted to withdraw the fabric sheath during the procedure.Capa-2025-0041 was opened in july 2025 to address the issue of difficulty withdrawing fabric sheath.Device #1 was manufactured in january 2025, and device #2 was manufactured in october 2024, prior to the opening of the capa to address the reported failure.In conclusion, a review of the device history records showed no issues related to the reported failure were found during the manufacture of the devices.The root cause of the reported failure mode of difficulty withdrawing the fabric sheath was the adhesion of the constraining sleeve to the distal clasp.Capa-2025-0041 was opened to address the issue of difficulty withdrawing fabric sheath.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key23285368
Report Number2247858-2025-00243
Device Sequence Number13000946
Product Code MIH
UDI-Device Identifier00843576150577
UDI-Public00843576150577
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-28-164-28U
Device Lot Number2412210021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale